Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 498, NWS Des Moines, IA

August 13, 20087 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 13, 2008, 8:46 PM CDT for 7 counties in Iowa. It was in force for 44 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2008, 8:46 PM CDT (01:46 UTC)
Expired
Aug 13, 2008, 9:30 PM CDT
In force
44 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Boone County, IA, Calhoun County, IA, Carroll County, IA, Greene County, IA, Hamilton County, IA, Sac County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 74 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 8:46 PM CDTHAIL 1Moorland, IA
Aug 13, 9:24 PM CDTHAIL 0.885 N Carroll Airport, IA
Aug 13, 9:24 PM CDTHAIL 1.55 N Carroll Airport, IAPENNY TO PING PONG BALL SIZE HAIL
Aug 13, 9:30 PM CDTHAIL 1Glidden, IAPHOTO SENT TO KCCI-TV BY VIEWER
Aug 13, 9:33 PM CDTHAIL 13 Ene Carroll Airport, IA
Aug 13, 9:34 PM CDTHAIL 0.882 Ne Carroll Airport, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1872 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1872 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1799 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 140146
SVRDMX
IAC015-025-027-073-079-161-187-140230-
/O.NEW.KDMX.SV.W.0498.080814T0146Z-080814T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
846 PM CDT WED AUG 13 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOONE COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN HAMILTON COUNTY IN CENTRAL IOWA...
  WEBSTER COUNTY IN CENTRAL IOWA...
  THIS INCLUDES THE CITY OF FORT DODGE...
  SOUTHERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
  NORTHEASTERN CARROLL COUNTY IN WEST CENTRAL IOWA...
  GREENE COUNTY IN WEST CENTRAL IOWA...
  SOUTHEASTERN SAC COUNTY IN WEST CENTRAL IOWA...

* UNTIL 930 PM CDT.

* AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
   THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FORT DODGE
  TO FARNHAMVILLE TO 9 MILES NORTHWEST OF AUBURN...OR ALONG A LINE
  EXTENDING FROM FORT DODGE TO 21 MILES SOUTHWEST OF FORT DODGE TO 23
  MILES EAST OF IDA GROVE...AND MOVING SOUTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OTHO...LAKE CITY AND GOWRIE BY 850 PM CDT...
  DUNCOMBE AND AUBURN BY 855 PM CDT...
  LEHIGH AND HARCOURT BY 900 PM CDT...
  PATON...LANESBORO AND DAYTON BY 905 PM CDT...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

LAT...LON 4235 9509 4232 9450 4263 9412 4221 9366
      4221 9371 4216 9371 4195 9400 4200 9474
TIME...MOT...LOC 0146Z 316DEG 31KT 4251 9409 4225 9441
          4230 9499

$$

COGIL
3 follow-up statements
000 
WWUS53 KDMX 140216
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
916 PM CDT WED AUG 13 2008

IAC161-140226-
/O.CAN.KDMX.SV.W.0498.000000T0000Z-080814T0230Z/
SAC IA-
916 PM CDT WED AUG 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAC COUNTY IS
CANCELLED...

AT 913 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4228 9447 4236 9397 4221 9366 4221 9371
      4216 9372 4195 9400 4200 9474 4219 9493
TIME...MOT...LOC 0216Z 316DEG 31KT 4232 9385 4206 9417
          4212 9475

$$

IAC015-025-027-073-079-187-140230-
/O.CON.KDMX.SV.W.0498.000000T0000Z-080814T0230Z/
WEBSTER IA-CALHOUN IA-HAMILTON IA-CARROLL IA-GREENE IA-BOONE IA-
916 PM CDT WED AUG 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHERN BOONE...NORTHERN GREENE...NORTHEASTERN CARROLL...
SOUTHWESTERN HAMILTON...SOUTHEASTERN CALHOUN AND SOUTHERN WEBSTER
COUNTIES...

AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES NORTHEAST OF STRATFORD TO DANA TO LIDDERDALE...OR ALONG A LINE
EXTENDING FROM 19 MILES SOUTHEAST OF FORT DODGE TO 29 MILES SOUTH OF
FORT DODGE TO 39 MILES EAST OF IDA GROVE...MOVING SOUTHEAST AT 36
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RALSTON...OGDEN...JEFFERSON AND GRAND JUNCTION BY 925 PM CDT...
  BOONE AND SCRANTON BY 930 PM CDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY AWAY FROM WINDOWS.

LAT...LON 4228 9447 4236 9397 4221 9366 4221 9371
      4216 9372 4195 9400 4200 9474 4219 9493
TIME...MOT...LOC 0216Z 316DEG 31KT 4232 9385 4206 9417
          4212 9475

$$

COGIL
000 
WWUS53 KDMX 140223
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
924 PM CDT WED AUG 13 2008

IAC025-079-187-140234-
/O.CAN.KDMX.SV.W.0498.000000T0000Z-080814T0230Z/
WEBSTER IA-CALHOUN IA-HAMILTON IA-
924 PM CDT WED AUG 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HAMILTON...
SOUTHEASTERN CALHOUN AND SOUTHERN WEBSTER COUNTIES IS CANCELLED...

AT 921 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4217 9489 4220 9449 4221 9371 4216 9372
      4195 9400 4200 9474
TIME...MOT...LOC 0224Z 316DEG 31KT 4221 9384 4199 9417
          4207 9477

$$

IAC015-027-073-140230-
/O.CON.KDMX.SV.W.0498.000000T0000Z-080814T0230Z/
CARROLL IA-GREENE IA-BOONE IA-
924 PM CDT WED AUG 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHERN BOONE...NORTHERN GREENE AND EAST CENTRAL CARROLL
COUNTIES...

AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES NORTHEAST OF FRASER TO GRAND JUNCTION TO LIDDERDALE...OR ALONG
A LINE EXTENDING FROM 25 MILES SOUTHEAST OF FORT DODGE TO 35 MILES
SOUTH OF FORT DODGE TO 39 MILES SOUTHEAST OF IDA GROVE...MOVING
SOUTHEAST AT 36 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BOONE...SCRANTON AND OGDEN BY 930 PM CDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY AWAY FROM WINDOWS.

LAT...LON 4217 9489 4220 9449 4221 9371 4216 9372
      4195 9400 4200 9474
TIME...MOT...LOC 0224Z 316DEG 31KT 4221 9384 4199 9417
          4207 9477

$$

COGIL
000 
WWUS53 KDMX 140232
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
931 PM CDT WED AUG 13 2008

IAC015-027-073-140241-
/O.EXP.KDMX.SV.W.0498.000000T0000Z-080814T0230Z/
CARROLL IA-GREENE IA-BOONE IA-
931 PM CDT WED AUG 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BOONE...NORTHERN
GREENE AND EAST CENTRAL CARROLL COUNTIES HAS EXPIRED...

AT 930 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

HOWEVER...A SEVERE STORM REMAINS ACROSS EASTERN CARROLL COUNTY AND A 
NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED PORTIONS OF CARROLL 
COUNTY UNTIL 1015 PM.

LAT...LON 4217 9489 4220 9449 4221 9371 4216 9372
      4195 9400 4200 9474
TIME...MOT...LOC 0223Z 316DEG 31KT 4222 9385 4200 9418
          4208 9478

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:17 PM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, Aug 13, 3:17 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
317 PM CDT WED AUG 13 2008

.SHORT TERM...
SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER SOUTHERN MINNESOTA THIS
AFTERNOON AND A FEW HAVE TRIED TO TRICKLE INTO NORTHERN IA. STORMS
FIRING ALONG 700 MB TROUGH AND WEAK SFC BOUNDARY. SYSTEM NOT QUITE
IN PHASE AND HAVING DIFFICULTY BECOMING ORGANIZED THROUGH A FEW
SEVERE STORMS HAVE BEEN REPORTED IN MINNESOTA. SFC HEATING IN CNTRL
IOWA HAS ALLOWED SUBSIDENCE AND MIXING OF DRIER AIR TO THE SFC AND
HAS DIMINISHED INSTABILITY. A FEW STORMS WILL REMAIN POSSIBLE
TONIGHT ALONG WITH AREAS OF FOG LATE. BEST LANDSPOUT ENVIRONMENT IS
ALONG THE UPPER MISSISSIPPI RIVER VALLEY AND JUST TO THE EAST OF
HERE SO HOPEFULLY WILL ESCAPE THAT FUN TONIGHT.

.LONG TERM /THU-WED/...
FORECAST REMAINS IN FLUX DURING PERIOD AS FAIR AMOUNT OF UNCERTAINTY
REMAINS WITH UPPER LEVEL LOW TRACK THIS WEEKEND THROUGH MID NEXT
WEEK. A BACKDOOR COLD FRONT MOVES IN FROM THE NORTHEAST ON THURSDAY
AND REACHES CENTRAL IOWA AROUND 21Z. SHOULD HOLD HIGHS IN THE 70S
ACROSS THE NORTHEAST HALF WITH 80S TO THE SW. A FEW THUNDERSTORMS
WILL LIKELY DEVELOP ALONG THE BOUNDARY THOUGH CLIMATOLOGICALLY THIS
IS NOT A FAVORED SETUP FOR WIDESPREAD DEVELOPMENT. THE BOUNDARY WILL
CONTINUE TO THE SOUTHWEST INTO THURSDAY EVENING. UPPER LEVEL SYSTEM
DROPPING THROUGH NEBRASKA ALONG WITH ATTENDANT SFC FEATURES WILL
INTERACT WITH GRADUALLY STALLING BOUNDARY OVER ERN NEBRASKA THROUGH
SW IA AND NRN MO AND THIS WILL REMAIN THE PRIMARY FOCUS FOR
PRECIPITATION POTENTIAL THROUGH FRIDAY.

HIGH PRESSURE WILL SETTLE SOUTH INTO THE UPPER MIDWEST AND UPPER
MISSOURI BASIN FRIDAY NIGHT BRINGING DRIER SFC AIR TO THE AREA.
UNCERTAINTY REMAINS WITH CLOSE UPPER LEVEL LOW TREKKING SOUTH ALONG
THE ROCKY MOUNTAIN WEST THEN EVENTUALLY SPINNING INTO THE PLAINS.
UNCERTAINTY REMAINS ON HOW FAR SOUTH IT WILL DIG AND WITH LACK OF
MID LEVEL FLOW...WHAT WILL GIVE IT A NUDGE TO FINALLY MOVE.
CURRENTLY LACK OF A KICKER SEEMS TO POINT TO A PROLONGED STAY OVER
THE SOUTHERN PLAINS BEFORE LIFTING OUT SOMETIME NEXT WEEK. LARGE
SYSTEM MOVING THROUGH THE GULF OF ALASKA WILL EVENTUALLY PUSH RIDGE
UP OVER THE INTERMOUNTAIN WEST. CANADIAN AND ECMWF SUGGESTING A
HURRICANE AROUND THE GULF OF MEXICO WHICH COULD ALSO BECOME A
FACTOR. HAVE MADE LITTLE CHANGES TO PRECIP CHANCES DURING THE
EXTENDED DUE TO INCONSISTENCIES AND MANY FACTORS INVOLVED. ONCE
SYSTEM DOES ARRIVE...EXPECT A COOL AND RAINY PERIOD.

&&

.AVIATION...13/18Z
FOG HAS LIFTED WITH VSBYS NOW P6SM. CONVECTION CONTINUES TO MOVE
OUT OF MN INTO NW IA ATTM AND HOLDING TOGETHER WITH UPPER LEVEL
SUPPORT AND WEAK SFC BOUNDARY. INSTABILITY AXIS OF TD GREATER THAN
60F WILL CONTINUE TO SUPPORT SOUTH MOVEMENT THRU AFTERNOON.   MID
LEVEL CONVECTION ALREADY DEVELOPING IN ERN SD. SCATTERED
THUNDERSTORMS...POSSIBLY A LINE FOR A FEW HOURS...WILL MOVE SWD
LOWERING CONDITIONS FOR A FEW HOURS WITH POTENTIAL FOR GUSTY OUTFLOW
AND SOME HAIL. LINE MOVING A BIT FASTER THAN EARLIER EXPECTED SO
HAVE HASTENED TIMING OF CONVECTION ACROSS MOST OF THE REGION. MAY
SEE SOME LINGERING ACTIVITY INTO THE EVENING HOURS. THINGS SHOULD
QUIET DOWN AFTER MIDNIGHT WITH MVFR FOG EXPECTED...THOUGH WILL HAVE
TO WATCH TYPICAL TROUBLE AREAS SUCH AS KOTM AND KMCW FOR POSSIBLE
IFR OR LIFR FOG. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
AVIATION...REV
LONG TERM...DONAVON
Hazardous weather outlook, Aug 13, 11:00 AM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
1100 AM CDT WED AUG 13 2008

IAZ004>007-015>017-023>026-033>037-044>047-057>059-070-071-081-
092-141015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-
ADAIR-ADAMS-TAYLOR-
1100 AM CDT WED AUG 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS BY MID AFTERNOON AND CONTINUING
INTO THE OVERNIGHT HOURS. ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE MAINLY THROUGH EARLY TONIGHT...WITH HAIL UP TO THE SIZE
OF QUARTERS...DAMAGING WIND GUSTS UP TO 60 MPH...AND SMALL
TORNADOES ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE ARE INTERMITTENT CHANCES OF THUNDERSTORMS FROM THURSDAY
THROUGH MONDAY...THOUGH THE CHANCES WILL BE QUITE LOW FRIDAY
THROUGH SUNDAY. THE SEVERE WEATHER THREAT APPEARS FAIRLY LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

IAZ027-028-038-039-048>050-060>062-072>075-082>086-093>097-141015-
BUTLER-BREMER-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POLK-JASPER-
POWESHIEK-MADISON-WARREN-MARION-MAHASKA-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1100 AM CDT WED AUG 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON...MAINLY
NORTH OF INTERSTATE 80. THE CHANCE OF THUNDERSTORMS WILL INCREASE
AND EXPAND SOUTHWARD TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE MAINLY LATE THIS AFTERNOON AND EARLY TONIGHT...WITH HAIL
UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS UP TO 60
MPH THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE ARE INTERMITTENT CHANCES OF THUNDERSTORMS FROM THURSDAY
THROUGH MONDAY...THOUGH THE CHANCES WILL BE QUITE LOW FRIDAY
THROUGH SUNDAY. THE SEVERE WEATHER THREAT APPEARS FAIRLY LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

MOYER/REV

In the hours before

Local storm report, Aug 13, 7:20 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
720 PM CDT WED AUG 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             1 N RUTHVEN             43.15N 94.90W
08/13/2008  E0.88 INCH       PALO ALTO          IA   BROADCAST MEDIA

            KICD STAFFER REPORTED THE HAIL IN THE RUTHVEN/LOST ISLAND
            LAKE AREA.

&&

COGIL
Local storm report, Aug 13, 8:17 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
817 PM CDT WED AUG 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             3 S POMEROY             42.52N 94.68W
08/13/2008  E1.00 INCH       CALHOUN            IA   TRAINED SPOTTER

            NICKEL TO QUARTER HAIL.

&&

COGIL
Local storm report, Aug 13, 8:37 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
837 PM CDT WED AUG 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     HAIL             NEMAHA                  42.51N 95.09W
08/13/2008  M1.00 INCH       SAC                IA   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL FROM 821-831PM NO DAMAGE

&&

CCOGIL
Local storm report, Aug 13, 8:42 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
842 PM CDT WED AUG 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             4 N ROCKWELL CITY       42.46N 94.63W
08/13/2008  M0.88 INCH       CALHOUN            IA   TRAINED SPOTTER

            HAIL, DIME TO NICKEL SIZE WITH HEAVY RAIN 828-832PM

&&

CCOGIL
Local storm report, Aug 13, 8:44 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
844 PM CDT WED AUG 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     HAIL             SAC CITY                42.42N 95.00W
08/13/2008  E1.00 INCH       SAC                IA   LAW ENFORCEMENT

            NICKEL TO QUARTER HAIL IN TOWN.

&&

COGIL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:00 PM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Sac, Webster45 min
Aug 13, 9:29 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene, Guthrie46 min
Aug 14, 5:57 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin33 min
Aug 14, 6:32 PM CDTSevere Thunderstorm WarningDMXFranklin21 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.